Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 151, NWS Wilmington, NC

August 29, 20114 counties in South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Aug 29, 2011, 5:11 PM EDT for 4 counties in South Carolina. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2011, 5:11 PM EDT (21:11 UTC)
Expired
Aug 29, 2011, 5:54 PM EDT
In force
43 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Dillon County, SC, Florence County, SC, Horry County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 5:24 PM EDTTSTM WND DMG5 Se Pamplico, SCTREE DOWN ON THOMAS LANE NEAR OLD RIVER ROAD. TIME OF EVENT ESTIMATED BY RADAR.
Aug 29, 5:24 PM EDTTSTM WND DMG5 Wnw Gresham, SCTREE DOWN NEAR INTERSECTION OF OLD RIVER ROAD AND MCWHITE CIRCLE. TIME OF EVENT ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 29, 3:56 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2531 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2531 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

318 
WUUS52 KILM 292111
SVRILM
SCC033-041-051-067-292215-
/O.NEW.KILM.SV.W.0151.110829T2111Z-110829T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
511 PM EDT MON AUG 29 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  EASTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
  MARION COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHWESTERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 615 PM EDT

* AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR GRESHAM...OR 18 MILES EAST
  OF LAKE CITY...AND MOVING NORTH AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   PAMPLICO...
   GALIVANTS FERRY...
   RAINS...
   MARION...
   MULLINS...
   ZION...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3437 7955 3427 7912 3379 7931 3382 7938
      3381 7939 3385 7961
TIME...MOT...LOC 2111Z 195DEG 23KT 3392 7944

$$

BACON
2 follow-up statements
481 
WWUS52 KILM 292136
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
536 PM EDT MON AUG 29 2011

SCC033-041-051-067-292215-
/O.CON.KILM.SV.W.0151.000000T0000Z-110829T2215Z/
DILLON SC-MARION SC-FLORENCE SC-HORRY SC-
536 PM EDT MON AUG 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN HORRY...EASTERN FLORENCE...MARION AND SOUTHERN
DILLON COUNTIES...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GRESHAM...OR 13 MILES
SOUTH OF MARION...MOVING NORTH AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GALIVANTS
FERRY...RAINS...WEST MARION...GAPWAY...BLUE BRICK...MULLINS...ZION...
SMITHBORO...OAK GROVE...FORK...FLOYDALE...SELLERS...NICHOLS AND
LATTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3384 7930 3384 7941 3385 7961 3437 7955
      3427 7912
TIME...MOT...LOC 2136Z 195DEG 23KT 3399 7944

$$

BACON
782 
WWUS52 KILM 292154
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
554 PM EDT MON AUG 29 2011

SCC033-041-051-067-292204-
/O.CAN.KILM.SV.W.0151.000000T0000Z-110829T2215Z/
DILLON SC-MARION SC-FLORENCE SC-HORRY SC-
554 PM EDT MON AUG 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HORRY...EASTERN
FLORENCE...MARION AND SOUTHERN DILLON COUNTIES IS CANCELED...

AT 552 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3384 7930 3384 7941 3385 7961 3437 7955
      3427 7912
TIME...MOT...LOC 2154Z 195DEG 23KT 3410 7940

$$

BACON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:10 PM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Aug 29, 2:10 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
210 PM EDT MON AUG 29 2011

.SYNOPSIS...
AN UPPER-LEVEL IMPULSE AND A WEAK COLD FRONT WILL BRING THE ONLY
CHANCE FOR RAIN TONIGHT INTO TUESDAY MORNING. HIGH PRESSURE WILL
FOLLOW LATER TUESDAY AND PERSIST FOR MOST OF THE WEEK...WITH DRY
WEATHER AND NEAR NORMAL TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 2:00 PM MONDAY...ENERGETIC SHORT-WAVE DIVING SE ACROSS THE CENTRAL
AND SOUTHERN APPALACHIANS EVIDENT IN VAPOR ANIMATIONS THIS AFTERNOON
WILL SHARPEN AN UPPER TROUGH UPSTREAM OF OUR FORECAST AREA. IMPULSES
MOVING THROUGH THE BASE OF THE TROUGH WILL ARRIVE FROM THE NORTHWEST
THIS EVENING. WEAK BUT BROAD-SCALE ASCENT AHEAD OF THE UPPER TROUGH
MAY INTERACT WITH THE SEA BREEZE FRONT TO SPARK ISOLATED CONVECTION
AHEAD OF THESE IMPULSES A BIT EARLIER THAN TONIGHT. LATEST SPC PLOTS
MAINTAIN A SLIGHT RISK AREA OVER THE EASTERN HALF OF THE CAROLINAS.
MLCAPES 2000-3000 J/KG LATE TODAY...COUPLED WITH FAVORABLE JETTING
ALOFT AND ENHANCED THE DEEP-LAYERED SHEAR WARRANTS TSTMS THROUGH THE
OVERNIGHT PERIOD INTO FIRST LIGHT OF TUESDAY.

OPTED FOR WARMER SIDE OF GUIDANCE WITH ANTICIPATION OF CONVECTIVE
CLOUDS OVERNIGHT...WHICH MAY IN TURN INHIBIT EXTENSIVE FOG. FOR
MINIMUMS BY DAYBREAK TUESDAY...LOW 70S COAST TO 60S N AND W ZONES.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 2:00 PM MONDAY...PROGRESSIVE MID LEVEL TROUGH WILL BE REPLACED BY
RIDGING WEDNESDAY ALTHOUGH THE FLOW WILL REMAIN SLIGHTLY FROM THE
NORTHWEST. AT THE SURFACE...HIGH PRESSURE WILL BUILD DOWN FROM THE
NORTHEAST THROUGH THE PERIOD. THIS WILL ALLOW COOL ALMOST FALL LIKE
TEMPERATURES TO DEVELOP ESPECIALLY THURSDAY MORNING WHERE LOWER 60S
WILL BE COMMON. REGARDING POPS CANT COMPLETELY RULE OUT ACTIVITY
WITH ENOUGH LOW LEVEL MOISTURE REMAINING TUESDAY VIA THE SEA BREEZE.
PROFILES ARE JUST TOO DRY FROM TOP TO BOTTOM WEDNESDAY. WITHOUT THE
LUXURY OF VERIFICATION FOR THE NEW AIRMASS WILL OPT FOR A BLEND OF
THE WARMER MET NUMBERS...WHICH MIGHT MAKE MORE SENSE VIA THE SLOW
NATURE OF THE COLD AIR ADVECTION AND THE COOLER MAV NUMBERS.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 2:00 PM MONDAY...THURSDAY WILL BRING NORTHWESTERLY FLOW ALOFT
WHILE HIGH PRESSURE AT THE SURFACE RIDGES IN FROM THE NNE. BOTH WILL
PROVIDE A SOURCE FOR RELATIVELY DRY AIR SO THE DAY SHOULD STAY
RAIN-FREE DESPITE SOME WEAK SHORTWAVES RIPPLING BY NOT FAR TO OUR
NORTH. TEMPS WILL BE RIGHT NEAR CLIMO. UPPER PATTERN AMPLIFIES ON
FRIDAY AS UPPER RIDGING BUILDS OVER MS/OH VALLEYS AND A TROUGH
DEEPENS OFF THE MIDATLANTIC COAST. FLOW ALOFT VEERS TO NNW AND
SURFACE HIGH SHOWS LITTLE MOVEMENT. THE DRY AIR SOURCES WILL THUS
REMAIN UNFETTERED AND FRIDAY WILL ONCE AGAIN BE DRY AND SEASONABLE.
THE UPPER RIDGE TO OUR WEST BECOMES SUPPRESSED BY SATURDAY AS A VERY
BROAD BELT OF WESTERLIES PUSHES INTO THE NORTHERN PLAINS AND WESTERN
GREAT LAKES. EVENTUALLY THIS JET WILL DEEPEN A TROUGH OVER THE OHIO
VALLEY THAT COULD PUSH A FRONT INTO THE CAROLINAS BY THE END OF THE
PERIOD. RAIN CHANCES WILL FINALLY RETURN TO THE FORECAST ON MONDAY.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 18Z...NAM SHOWING A WEAK VORT MOVING INTO THE WESTERN PORTION
OF THE CWA BY 21Z. CU FIELD IS ALSO BUILDING ALONG THE SEA BREEZE
BOUNDARY. ISOLATED ACTIVITY WILL POP UP ALONG THE SEA
BREEZE...HOWEVER IT WILL BE QUITE LIGHT AND MAINLY INLAND FROM THE
COASTAL TERMINALS. SURFACE TROUGH AND UPPER TROUGH OVER THE REGION
WILL ENHANCE THE WEAK VORT. EXPECT SCATTERED CONVECTION NEAR OR OVER
THE WESTERN TERMINALS...WITH DECENT AREAL COVERAGE. THIS CONVECTION
WILL TRY TO MAKE IT TO THE COAST...BUT IT WILL BE WELL AFTER
NIGHTFALL...POSSIBLY AFTER MIDNIGHT. ALL THIS MID AND HIGH CLOUD
DEBRIS OVERNIGHT WILL ALSO HAMPER THE FOG FORECAST. AREAS THAT
SCATTER WILL SEE MVFR FOG OR LOWER. TUESDAY...BECOMING VFR AT ALL
TERMINALS WILL A NORTHEAST WIND AS HIGH PRESSURE TRIES TO BUILD IN
FROM THE NORTH.

EXTENDED OUTLOOK...LIGHT MORNING FOG EXPECTED WEDNESDAY AND THURSDAY
MORNINGS...WITH ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY
AFTERNOON THROUGH SATURDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2:00 PM MONDAY...SEAS SHOULD HOLD IN A 2-3 FOOT RANGE REST OF
TODAY AND OVERNIGHT. ONSHORE SEA-BREEZE WINDS FROM THE SSE THIS
AFTERNOON...WILL BECOME NNE OVERNIGHT...AS SURFACE HIGH PRESSURE
OVER THE OHIO VALLEY BARGES SE INTO THE MIDDLE ATLANTIC. A FEW
TSTMS MAY TRACK OVER THE NEAR SHORE WATERS LATE TONIGHT...AS A
COUPLE DISTURBANCES ALOFT INTERACT WITH A WEAK SURFACE BOUNDARY
FORCED OFFSHORE. SEA SPECTRUM THROUGH TONIGHT WILL CARRY 1-2 FEET OF
8-9 SECOND SE SWELL...ACCOMPANIED BY LIGHT TO MODERATE WIND-WAVES
WHICH BECOMING NE IN DIRECTION LATE TONIGHT.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 2:00 PM MONDAY...NORTHEASTERLY FLOW THROUGH THE PERIOD AS HIGH
PRESSURE BUILDS IN. WIND FIELDS THROUGH 850MB SHOW AT LEAST THREE
DISTINCT SURGES MOVING ACROSS. ONE TUESDAY...ONE WEDNESDAY AFTERNOON
AND ONE THURSDAY MORNING. ALWAYS TOUGH TO TIME THESE EXACTLY BUT I
DO HAVE THE WINDS ON THE HIGHER END OF THE 10-15 KNOT RANGE
CORRESPONDING TO EACH OF THESE PERIODS. SWAN SEAS ARE 2-4 FEET WITH
MOSTLY WIND WAVES. A VERY SUBTLE SWELL COMPONENT DOES DEVELOP LATE
IN THE PERIOD.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 2:00 PM MONDAY...WIND WILL BE OUT OF THE NORTHEAST ON THURSDAY AS
HIGH PRESSURE SITS CENTERED OVER THE NEW ENGLAND STATES WHILE A
RIDGE AXIS EXTENDS DOWN INTO THE CAROLINAS. SEAS WILL AVERAGE 2 TO 4
FT AND BE COMPRISED OF BOTH A 6 SECOND NE WIND WAVE AND AN 8 SEC
EASTERLY 8 SEC WAVE. ATMOSPHERIC CHANGES FRIDAY AND SATURDAY WILL BE
MINOR AND CONFINED TO THE UPPER LEVELS...WITH LITTLE CHANGES NOTED
AFFECTING THE SURFACE PRESSURE PATTERN AND THUS THE WINDS. WIND AND
SEAS FORECAST WILL REMAIN RELATIVELY STEADY. THERE COULD BE SOME
VEERING ON SATURDAY AS THE SURFACE HIGH WEAKENS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SHK
NEAR TERM...MJC
SHORT TERM...SHK
LONG TERM...MBB
AVIATION...DL
Hazardous weather outlook, Aug 29, 4:22 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
422 PM EDT MON AUG 29 2011

AMZ250-252-254-256-302030-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
422 PM EDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

A FEW STORMS COULD MOVE OFF THE COAST FROM THE MAINLAND AND
BRIEFLY PRODUCE 30 KT OR GREATER WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-302030-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
422 PM EDT MON AUG 29 2011

...SEVERE THUNDERSTORM WATCH 817 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS WITH A SECONDARY
AFFECT FROM HAIL 1 INCH OR GREATER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DCH

In the hours before

Special weather statement, Aug 29, 2:31 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
231 PM EDT MON AUG 29 2011

SCZ055-056-291900-
COASTAL GEORGETOWN-INLAND GEORGETOWN-
231 PM EDT MON AUG 29 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN COUNTY THROUGH
300 PM EDT...

AT 231 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF SAMPIT...OR ABOUT 11 MILES SOUTHWEST OF GEORGETOWN...MOVING
NORTHEAST AT 5 MPH.

SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...GRAVES...LAMBERT AND
SAMPIT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3321 7944 3321 7945 3323 7946 3324 7952
      3324 7953 3327 7957 3328 7961 3350 7949
      3339 7926 3320 7942
TIME...MOT...LOC 1831Z 209DEG 6KT 3330 7947

BACON
Special weather statement, Aug 29, 4:48 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
448 PM EDT MON AUG 29 2011

SCZ032-033-039-053-292115-
FLORENCE-INLAND HORRY-MARION-WILLIAMSBURG-
448 PM EDT MON AUG 29 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY...WILLIAMSBURG...
FLORENCE AND MARION COUNTIES THROUGH 515 PM EDT...

AT 448 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STUCKEY...OR ABOUT 18 MILES SOUTHEAST OF LAKE CITY...MOVING NORTHEAST
AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE BRITTON NECK...GRESHAM...HEMINGWAY...
HENRY...INDIANTOWN...JOHNSONVILLE...KINGSBURG...OUTLAND...POSTON AND
STUCKEY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3374 7962 3405 7940 3393 7917 3377 7931
      3378 7933 3374 7936 3369 7941 3366 7942
      3364 7944
TIME...MOT...LOC 2048Z 214DEG 18KT 3377 7946

BACON

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 5:37 AM EDTDense Fog AdvisoryILMGeorgetown, Horry, Williamsburg2 hr
Aug 29, 2:31 PM EDTSpecial Weather StatementILMGeorgetown29 min
Aug 29, 4:48 PM EDTSpecial Weather StatementILMMarion27 min
Aug 29, 7:56 PM EDTSpecial Weather StatementILMMarlboro64 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.